Korean J Anesthesiol.  2006 Jul;51(1):105-108. 10.4097/kjae.2006.51.1.105.

Anaphylactic Shock by Hemocoagulase with Increased Concentration of Mast Cell Tryptase: A case report

Affiliations
  • 1Department of Anesthesiology and Pain Medicine, School of Medicine, Ajou University, Suwon, Korea. anesylee@ajou.ac.kr

Abstract

Multiple agents can cause anaphylaxis in a perioperative setting. Identifying the agent responsible is essential for avoiding future adverse reactions as well as to attenuate the progression of anaphylaxis. Being able to distinguish an anaphylactic reaction from an anaphylactoid reaction would help clarify the therapeutic and medicolegal issues. Anaphylaxis generally occurs after reexposure to a specific antigen and requires the release of proinflammatory mediators from mast cells and basophils. An increased concentration of mast cell tryptase is a highly sensitive indicator of anaphylactic reactions during anesthesia. Botropase(R) is a procoagulant hemocoagulase purified from venom of Bothrops jararaca, a Brazilian viper and in wide use in patients with high risk of bleeding. We report a case of suspected anaphylaxis to Botropase(R) in a 67 years old female patient undergoing segmental resection of the liver with elevated concentration of serum mast cell tryptase.

Keyword

anaphylactoid reaction; anaphylaxis; hemocoagulase; histamine; mast cell; tryptase
Full Text Links
  • KJAE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr